Page 1 of 3 123 LastLast
Results 1 to 12 of 25
  1. #1
    littlefishie is offline Junior Member
    Join Date
    Jul 2007
    Location
    , , .
    Posts
    16

    Default Vision problems after detox?

    Just a quick question if anyone happens to see this -- have any of you experienced blurred vision or problems with your eyesight after detoxing from opiates?

    I'm a visual artist and after 6 days of mostly staying in bed I thought it would be good to try to work again...but I can't see! Even the print on my computer screen seems a lot harder to read than it was before I got off the pills. I'm trying to figure out if my eyes feel so strained and vision is so blurred because I've cried a lot in the past few days, or if this is some symptom of WD and/or detox that I wasn't aware of. Since the opiates dilate your pupils I thought it might be related, but couldn't find any info with a Google search.

  2. #2
    jdude's Avatar
    jdude is offline Senior Member
    Join Date
    Mar 2007
    Location
    Foothills of SC
    Posts
    6,779

    Default

    Yes..I became farsighted for a time.

  3. #3
    BOAG's Avatar
    BOAG is offline Senior Member
    Join Date
    Jun 2007
    Location
    , , .
    Posts
    1,690

    Default

    I always would start having very blurred vision every time I would try to quit opiates, especially ater ~5-6 days. I went through an inpatient detox in June (for the 1st, and hopefully only time) and for some reason I never had the blurred vision problem this time. Maybe the subutex taper helped rather than going CT? Hmmm... kinda interesting question.

  4. #4
    BOAG's Avatar
    BOAG is offline Senior Member
    Join Date
    Jun 2007
    Location
    , , .
    Posts
    1,690

    Default

    quote:Originally posted by littlefishie Since the opiates dilate your pupils I thought it might be related
    Actually opiates cause your pupils to constrict but maybe once you're off the opiates and they're able to dilate again, it takes awhile to get your normal focus back? Just speculating there.

  5. #5
    littlefishie is offline Junior Member
    Join Date
    Jul 2007
    Location
    , , .
    Posts
    16

    Default

    Wow, that's pretty interesting -- it seems pretty common, huh?

    I'm a bit relieved to hear that others have experienced this, actually. A few days ago I learned that the contact lens solution I've always used was recalled in May because some users of it have been diagnosed with this bizarre and rare eye infection that can cause blindness if left untreated, and some of the early symptoms of the infection are blurred vision, excessive tearing, etc. So of course with my naturally rosy outlook on life, I had already half convinced myself that I had this eye infection and was slowly going blind. Heh.

    I guess I'll go to the eye doc anyway, just to be on the safe side, but thanks for the responses. I'm sure the blurriness I'm experiencing is just my eyes getting used to the absence of the opiates.

  6. #6
    BOAG's Avatar
    BOAG is offline Senior Member
    Join Date
    Jun 2007
    Location
    , , .
    Posts
    1,690

    Default

    The last time I went CT off opiates was in Jan. After ~7 days I was convinced I was going to need to get glasses because my vision was so damn blurry (and I've always had "perfect" vision). Well, the day I broke down and got more opiates, my vision returned to normal in ~5 mins. Seriously. I remember driving down the freeway with the best feeling in the world because I had my drugs on board and I could see so clearly again. My eyes were seeing clearly anyway, it took my brain a bit longer to catch up. ;)

  7. #7
    jdude's Avatar
    jdude is offline Senior Member
    Join Date
    Mar 2007
    Location
    Foothills of SC
    Posts
    6,779

    Default

    My guess is it's more common than we think. During one of many CT off of sub, I went farsighted over night. Told the doc and his answer was I was at that age?? Dosed again...yep had perfect eyesight again within 30 minutes.

    It does get better...one day at a time.:)

  8. #8
    arlenewla is offline Senior Member
    Join Date
    Oct 2005
    Location
    Los Angeles, CA, .
    Posts
    3,868

    Default

    quote:Originally posted by BOAG

    The last time I went CT off opiates was in Jan. After ~7 days I was convinced I was going to need to get glasses because my vision was so damn blurry (and I've always had "perfect" vision).
    Exceedingly common. One of the most talked about complaints inpatient detox for those coming off of opioids of all types.

    I've got a slightly different take on this.

    What I figured out is that, metaphorically speaking, my vision had been very blurred while using.

    Getting sober....it cleared. I have an entirely new pair of glasses with which to view the world.:)



    Arlene F.
    Exodus From MMT;12-25-02
    <center>THIS TOO SHALL PASS</center>

  9. #9
    dogpaw Guest

    Default

    I had perfect vision before and during opiate use. When I kicked suboxone, (March 5, 2007 being my first day of zero sub), my vision took a nosedive. Four-and-a-half months later, both my near and far vision are still affected. I never needed glasses, but now I have a light distance Rx, and reading glasses. I have some floaters, too. This sux. I wonder if opiates affect tissue elasticity, so the eye muscles have a harder time adjusting focus?
    Does anyone have any info about this?

  10. #10
    arlenewla is offline Senior Member
    Join Date
    Oct 2005
    Location
    Los Angeles, CA, .
    Posts
    3,868

    Default

    quote:Originally posted by dogpaw

    I had perfect vision before and during opiate use.
    Honey, are you really sure about this?:)

    Opioids...drug addiction....are the great distorters. Distorting everything we see and experience. The Disease of Perception. Magnifying or trivializing our vision and the way we choose not to see the world.

    (And yes, I know you're talking about the [u]physical</u> ability to *see*.);)

    Arlene F.
    Exodus From MMT;12-25-02
    <center>THIS TOO SHALL PASS</center>

  11. #11
    Jill Clarkson's Avatar
    Jill Clarkson is offline Senior Member
    Join Date
    May 2007
    Location
    , , .
    Posts
    2,849

    Default

    Hi all,
    Had to jump in and agree. The lense solution you mentioned that WAS recalled is a serious matter. I am glad that you are seeing your eye Dr.! Now, as for vision after you stop using that same solution, you may still expereince what all of us are saying. Very common. Another vision thing that some of us were talking about recently was "light sensativity! One fellow here calls himself "Vampire" out in the sunlight. I was calling myself a "Mole", but isn't that a "snitch" too? :-) I like his "Vampire" better! I walk now everyday for my recovery process, (70 days off of opiates), and have just now been ABLE to go outside without sunglasses.
    My reading vision has deteriorated also. I seem to need my reading glasses for just about everything. Two years ago I was 20/20. So, there seems to be something to opiate use or discontinuation and our vision.

    Again, you are not alone! :-)
    Jill

  12. #12
    dogpaw Guest

    Default

    :)Yes, Arlene, I am sure that my vision, unfortunately, has worsened since stopping op's. My S.O. is an optician, so I have access to free eye exams from the optometrist. I had a regular eye exam while on opiates, and needed no vision correction. After stopping the drugs, when my eyesight got markedly worse, I went to the same doctor. Then, I went for a second opinion, to another doctor working for a different company, and he came up with the same Rx as the first one. In a span of only 3 1/2 months, my vision worsened significantly. And, I can't read things, either far away, (like road signs), or close up, the way I used to. I wish it was about, as you suggest, skewed perspective, and needing time to return to true "normal", but I think it is more about physiology.

    Jill, thanks for your post. I'm going to scour the internet to see if there is any info. about this in JAMA, or elsewhere.

Page 1 of 3 123 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.